How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Mental Health
Satisfied Customers: 31614
Experience:  Specialist is sports medicine psychology. Certified in yoga, relaxation techniques and meditation.
5625079
Type Your Mental Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

Hello,Im going through a mild depression which I strongly

Resolved Question:

Hello,I'm going through a mild depression which I strongly believe is due to the consumption of 6 mg alprazolam/day for the past year. How can I taper sagely from such a dosage for so long?
Submitted: 8 years ago.
Category: Mental Health
Expert:  Dr. Arun Phophalia replied 8 years ago.

Greetings.

 

Since you are on quite high doses, this would require a physician's supervision for the tapering down of the doses. The withdrawal, sometime can precipitate seizures, so one has to be very cautious. A tapering of about 1/4 mg every 15 day would be the norm initially. Your physician may consider covering you with phenobarbital substitution. This will cover up for the side effects and prevent adverse effects like seizure.

 

Hope this helps.

 

Please feel free for your follow up questions.

 

Dr. Arun

Dr. Arun Phophalia and other Mental Health Specialists are ready to help you